Hail, Guadalupe
- When
- August 12, 3:32 PM MST
- Where
- Guadalupe County, 30 mi W of Santa Rosa
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 34.933, -105.217
6 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Aug 12, 2:00 PM MST, 1 hour 32 minutes earlier.
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 300 PM MDT THU AUG 12 2004 CORRECTED WATCH LIST AT BOTTOM .DISCUSSION...PASSING SHORTWAVES AND JET STREAKS IN NORTHWEST FLOW ALOFT WILL WORK WITH MOIST EAST TO SOUTHEAST FLOW AT LOWER LEVELS TO PUT CENTRAL AND EASTERN AREAS AT RISK FOR SEVERE THUNDERSTORMS DURING THE AFTERNOONS AND EVENINGS THROUGH SATURDAY. A FEW STRONG STORMS COULD ALSO DEVELOP IN THE RIO GRANDE VALLEY...IF STEERING FLOW AROUND ARIZONA/S 500 MB RIDGE ORIENTS PROPERLY TO SEND JEMEZ THUNDERSTORMS SOUTHWARD ALONG THE RIVER. THIS SCENARIO FAVORS THE DEVELOPMENT OF NIGHT TIME PRESSURE GRADIENTS THAT WILL WORK WITH THUNDERSTORM OUTFLOWS FROM STORMS ON THE EASTERN PLAINS TO DEVELOP EAST WINDS BELOW CANYONS OPENING INTO THE RIO GRANDE VALLEY TONIGHT...FRIDAY NIGHT AND SATURDAY NIGHT. TONIGHT AND FRIDAY NIGHT/S EAST WINDS LOOK THE STRONGEST AT SPEEDS FROM 25 TO 35 MPH. DURING THE WEEKEND...SHORTWAVES FROM THE WEST WILL WEAKEN THE RIDGE AND USE AMPLE LOW LEVEL MOISTURE TO KEEP CONVECTION ACTIVE AREAWIDE DURING AFTERNOONS AND THROUGHOUT MUCH OF EACH NIGHT. FORTUNATELY...THE POLAR JET STREAM WILL SHIFT TO THE EAST BY SUNDAY...DECREASING THE SHEAR MOSTLY RESPONSIBLE FOR THE RECENT UPTICK IN SEVERE WEATHER. THE FIRST HALF OF NEXT WEEK WILL BRING WEAK WESTERLY FLOW AND THE DEVELOPMENT OF A SURFACE LEE TROUGH THAT WILL GRADUALLY DECREASE MOISTURE AREAWIDE. HOWEVER...MINOR PERTURBATIONS IN THE FLOW WILL CONTINUE TO DEVELOP MAINLY ISOLATED LATE DAY CONVECTION MOST AREAS. LATE WEDNESDAY...MODELS INDICATE THE RIDGE WILL REBUILD OVER ARIZONA. THIS WILL ALLOW NORTHWEST FLOW ALOFT TO REDEVELOP AND SHOULD NUDGE ANOTHER BACK DOOR COLD FRONT THROUGH THE AREA...WHICH MAY LEAD TO ANOTHER UPTICK IN THUNDERSTORM ACTIVITY DURING THE MID TO LATER HALF OF NEXT WEEK. DLC && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON................ 060/093 060/088 060 44011 GALLUP.................... 052/086 052/082 055 44122 GRANTS.................... 052/085 052/081 054 44112 GLENWOOD.................. 061/091 061/087 063 44333 CHAMA..................... 047/078 045/075 046 44322 LOS ALAMOS................ 054/079 053/077 054 44322 RED RIVER................. 042/071 041/067 040 44332 TAOS...................... 049/078 050/078 049 44332 SANTA FE.................. 054/079 053/077 054 44333 SANTA FE AIRPORT.......... 056/081 055/080 056 44333 ESPANOLA.................. 056/083 056/083 057 44322 ALBUQUERQUE HEIGHTS....... 065/086 064/083 065 44323 ALBUQUERQUE VALLEY........ 065/087 065/083 066 44323 ALBUQUERQUE FOOTHILLS..... 062/083 062/081 063 44323 ALBUQUERQUE WEST MESA..... 064/086 063/083 064 44222 SOCORRO................... 061/089 062/085 063 44313 SANDIA PARK/CEDAR CREST... 056/078 055/075 056 44333 MORIARTY/ESTANCIA......... 050/080 049/078 050 44335 CARRIZOZO................. 057/083 059/080 059 44424 RUIDOSO................... 053/076 055/074 055 44535 RATON..................... 050/074 048/074 049 44543 LAS VEGAS................. 053/073 050/076 051 44544 ROY....................... 054/074 053/078 054 44543 CLAYTON................... 055/073 055/079 056 44543 SANTA ROSA................ 059/081 059/083 060 44545 TUCUMCARI................. 060/080 060/083 061 44644 FORT SUMNER............... 060/082 061/084 062 44624 CLOVIS.................... 060/079 060/082 061 44624 PORTALES.................. 060/080 061/083 061 44624 ROSWELL................... 065/085 065/085 065 44525 && .ABQ WATCHES/WARNINGS/ADVISORIES...SEVERE THUNDERSTORM WATCH UNTIL 800 PM MDT NMZ002<007-010<013-016<021. && 44
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1047 AM MDT THU AUG 12 2004 UPDATED DAY ONE AND SPOTTER INFORMATION STATEMENT NMZ001>021-131200- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS- CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY- FAR NORTHEAST PLAINS-HARDING COUNTY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-LOWER RIO GRANDE VALLEY- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS- NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY- ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS- SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY- WESTCENTRAL MOUNTAINS- 1047 AM MDT THU AUG 12 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FROM THE RIO GRANDE VALLEY EASTWARD TO NEW MEXICO/S EASTERN BORDER THIS AFTERNOON AND THIS EVENING. HAIL TO AROUND ONE INCH IN DIAMETER AND WIND GUSTS TO 60 MPH ARE POSSIBLE IN THE STRONGEST STORMS. FURTHERMORE...TORRENTIAL RAIN COULD CAUSE ISOLATED FLASH FLOODING AND ISOLATED TORNADOES MAY DEVELOP. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER CENTRAL AND EASTERN NEW MEXICO FRIDAY AND SATURDAY AFTERNOON AND EVENING. LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE ALONG WITH ISOLATED FLASH FLOODING AND AN ISOLATED TORNADO. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY BETWEEN 300 PM AND MIDNIGHT IN THE FOLLOWING COUNTIES...RIO ARRIBA...SANTA FE...SANDOVAL...BERNALILLO...VALENCIA...SOCORRO...TAOS... COLFAX...UNION...MORA...HARDING...SAN MIGUEL...QUAY...TORRANCE... GUADALUPE...DE BACA...CURRY... ROOSEVELT...LINCOLN AND CHAVES. 44
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 240 PM MDT THU AUG 12 2004 NMZ004>007-011>013-016>021-122200- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS- CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY- FAR NORTHEAST PLAINS-HARDING COUNTY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-NORTHEAST HIGHLANDS- QUAY COUNTY-ROOSEVELT COUNTY-SANGRE DE CRISTO MOUNTAINS- 240 PM MDT THU AUG 12 2004 ...SEVERE THUNDERSTORM WATCH IN EFFECT THROUGH 8 PM TONIGHT FOR CENTRAL AND EASTERN NEW MEXICO... STRONG THUNDERSTORMS ARE EXPECTED TO INCREASE OVER NORTHEAST AND NORTH CENTRAL NEW MEXICO DURING MID AFTERNOON THEN MOVE STEADILY SOUTH THROUGH EAST CENTRAL NEW MEXICO DURING LATE AFTERNOON AND EARLY THIS EVENING. STORMS NOW STRETCH FROM NEAR RATON SOUTH ALONG INTERSTATE 25 NEAR LAS VEGAS. A PERIOD OF RAPID STORM DEVELOPMENT AND INTENSIFICATION TO SEVERE LEVELS WITH POSSIBLE DAMAGING WINDS OF GREATER THAN 60 MPH AND 2 INCH DIAMETER HAIL IS EXPECTED FOR MUCH OF EASTERN AND CENTRAL NEW MEXICO BETWEEN 3 PM AND 8 PM TODAY. THE GREATEST RISK OF SEVERE WEATHER WILL BE ALONG AND EAST OF LINE FROM TAOS TO SANTA FE TO EDGEWOOD TO MOUNTAINAIR AND TO RUIDOSO. THE THREAT AREA EXTENDS EAST TO CLAYTON...TUCUMCARI...CLOVIS...PORTALES AND ROSWELL. REMAIN ALERT TO STRONG STORMS MOVING NORTH TO SOUTH AND CONTINUE TO LISTEN FOR POSSIBLE WARNINGS FOR YOUR AREA THIS AFTERNOON. 03
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
334 PM MDT THU AUG 12 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0243 PM HAIL 1 S WAGON MOUND 35.99N 104.71W
08/12/2004 1.75 INCH MORA NM NWS EMPLOYEE
0319 PM HAIL 7 SW RATON 36.81N 104.53W
08/12/2004 1.00 INCH COLFAX NM TRAINED SPOTTER
&&
50SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 400 PM MDT THU AUG 12 2004 NMZ004>007-011>013-016>021-122300- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS- CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY- FAR NORTHEAST PLAINS-HARDING COUNTY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-NORTHEAST HIGHLANDS- QUAY COUNTY-ROOSEVELT COUNTY-SANGRE DE CRISTO MOUNTAINS- 400 PM MDT THU AUG 12 2004 ...SEVERE THUNDERSTORM WATCH IN EFFECT THROUGH 8 PM TONIGHT FOR CENTRAL AND EASTERN NEW MEXICO... ISOLATED BUT INTENSE THUNDERSTORMS WILL CONTINUE TO DEVELOP AND MOVE SOUTH AND SOUTHEAST DURING LATE AFTERNOON ACROSS NORTHEAST AND EAST CENTRAL NEW MEXICO. STORMS BETWEEN RATON AND LAS VEGAS HAVE ALREADY PRODUCED POUNDING GOLFBALL SIZE HAIL. OTHER INTENSE STORMS ARE NOW LOCATED MORE OVER OPEN RANGELAND EAST OF INTERSTATE 25 EAST OF LAS VEGAS AND SOUTHEAST OF RATON. A FEW LESS INTENSE STORMS HAVE REACHED AS FAR SOUTH AS INTERSTATE 40 EAST OF CLINES CORNERS AND OVER HARDING COUNTY SOUTH OF ROY. A SEVERE THUNDERSTORM WATCH WILL REMAIN IN EFFECT THROUGH EARLY EVENING FOR THE AREA ALONG AND EAST OF TAOS...SANTA FE...EDGEWOOD... MOUNTAINAIR AND RUIDOSO. COMMUNITIES ALONG THE EASTERN BORDER FROM CLAYTON TO TUCUMCARI...CLOVIS...PORTALES AND ROSWELL ARE ALSO INCLUDED IN THE WATCH AREA. REMAIN ALERT TO STRONG STORMS MOVING NORTH TO SOUTH AND CONTINUE TO LISTEN FOR POSSIBLE WARNINGS FOR YOUR AREA THIS AFTERNOON. 03
The Albuquerque radar (KABX), 148 km away, was scanning. The volume nearest the first event began at 22:29 UTC.
6 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Mexico in 2004Every state in 2004This day in weather historyWarnings in New Mexico, August 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5418794, 5418795, 5418796, 5418797, 5418798, 5418799.